Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 185, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2008, 6:35 PM CDT for Mitchell County, Scurry County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 6:35 PM CDT (23:35 UTC)
- Expired
- Jun 13, 2008, 7:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Mitchell County, TX, Scurry County, TX
The radar
The San Angelo radar (KSJT), 135 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -441 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:09 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 13, 6:09 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 609 PM CDT FRI JUN 13 2008 .AVIATION... SCATTERED CONVECTION...SOME SEVERE...DEVELOPING ALONG A DECAYING COLD FRONT FROM KBPG SOUTHWEST THROUGH KMAF TO KFST. EXPECT MVFR VISIBILITIES IN TSRA WITH DOWNBURST WIND GUSTS OVER 50 KNOTS. CONDITIONS SHOULD IMPROVE AFTER 14/03Z WITH CONVECTION DISSIPATING AND VFR CONDITIONS PREVAILING. SOUTHERLY WINDS WILL INCREASE AGAIN LATE TONIGHT INTO THE 15 TO 25 KNOT RANGE ACROSS KMAF AND KFST TERMINALS...THEN DECREASE A BIT AFTER DAYBREAK SATURDAY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70
Hazardous weather outlook, Jun 13, 1:49 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 149 PM CDT FRI JUN 13 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 149 PM CDT FRI JUN 13 2008 /1249 PM MDT FRI JUN 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING FOR AREAS GENERALLY EAST OF A PRESIDIO TEXAS TO HOBBS NEW MEXICO LINE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED... A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN CONCERN WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 13, 5:35 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 535 PM CDT FRI JUN 13 2008 TXZ062-132300- MIDLAND- 535 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL MIDLAND COUNTY. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER SOUTH CENTRAL MIDLAND COUNTY NEAR THE INTERSECTION OF FARM TO MARKET ROAD 1787 AND STATE HIGHWAY 349. THE STORM WAS NEARLY STATIONARY. PEOPLE IN SOUTH CENTRAL MIDLAND COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 13, 5:55 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 555 PM CDT FRI JUN 13 2008 TXZ047-048-052-053-132330- SCURRY-BORDEN-HOWARD-MITCHELL- 555 PM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN HOWARD...SOUTHEASTERN BORDEN...SOUTHWESTERN SCURRY AND WESTERN MITCHELL COUNTIES. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED JUST EAST OF BIG SPRING AT 555 PM CDT...MOVING EAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED 13 MILES NORTH OF BIG SPRING...OR JUST EAST OF LUTHER...AND 13 MILES SOUTHEAST OF BIG SPRING. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:41 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 64 min |
| Jun 13, 6:18 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 57 min |
| Jun 13, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.